Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

Notice
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

problems with trazodone

AnonymousUserAAnonymousUser Posts: 49,731
edited 06/11/2012 - 8:23 AM in Sleep Problems
So I am still dealing with more daily pain than I would like, and saw a pain/rehab doctor. Among other things, he wants me to focus on my sleep, so while I have been trying not to take sleep meds, he wants me to continue, until my muscles are healed. His answer was Trazodone, which I reluctantly tried last night. After taking 100 mg, I felt groggy but not asleep, my skin was hot and prickly, I was slightly nauseous, my head was congested, and when I got out of bed the next day, my vision was blurry. Needless to say, this did not contribute much towards my "sleep better" goals. I left this message with the nurse, whose message back to me was that the Dr did not think these symptoms were related to the Trazodone. I have to disagree, though I note, I have done some searches and not found anyone posting my exact collection of ailments. So I post this just in case this happens to anyone else. I am also curious as to whether anyone has had similar symptoms. The only other time I felt like this was during my attempt to take Skelaxin last winter. Perhaps it is just my body's way of rejecting things it doesn't like.

It's now about 4 pm the next day, and I am seeing better, and feel less prickly. But it was quite a challenge to get through work today. Hopefully the extreme fatigue will help with tonight's sleep experience ... :>
advertisement

Comments

  • After my marriage five years ago, I started having panic attacks, so I was prescriped ativan. It did help and I am so glad to say my panic attacks have stopped. I have used ativan though for helping me sleep. My doctor now has prescribed zopiclone for sleep. It has not worked at all so I usually end up taking an ativan. Has anyone else used this sleeping aid? I would appreciate any input. Thanks everyone out there for their kindness and support. This is an awesome site.
  • Sorry, I meant to say that I am also on 100 mg. of trimadol in a.m.. Not sure if related to trazodone.
  • I know I'm responding a year after the first post, so you may not be still on. If so, are you still on Trazodone?
    I just started Trazodone last night. I woke up this morning with the same symptoms, head congestion, drainage down my throat, very thirsty, felt like I was getting a cold. I already have blurry vision from nortryptiline. From what I read Trazodone has anticholinergic effects, which accounts for the cold-similar symptoms. While I think I have a very good primary care doctor, I find he's not always up on the drug side-effects, your doctor may be the same.

    I can't say Trazodone helped me sleep at all, but I also read it takes 3-4 days to start getting the sleepiness effect. I hope so, have already been through Sonata, Ambien, Ambien CR, and Lunesta. They work about 6 months then quit. Tried Klonopin last week and it didn't work at all, it's on to Trazodone this week. I hope my PC doesn't run out of options for me.
  • I used to take ativan(Lorazepam) and I was up to 4mg to help me sleep. My Dr. gave me oxazepam(serax) which is a cousin of ativan and valium(diazepam)any drug with a pam is related to valium. Anyway I did try zopiclone and found it took 15 mg to help me sleep as opposed to 7.5 mg. I used to have panic attacks and took 5-10mg of serax which is the same thing that helps me sleep now. Trazadone made me groggy so I finished the prescription though. I hate to waste most pills lol Good luck with the sleeping. Charry
    DDD of lumbar spine with sciatica to left hip,leg and foot. L4-L5 posterior disc bulge with prominent facets, L5-S1 prominent facets with a posterior osteocartilaginous bar. Mild bilateral foraminal narrowing c-spine c4-c7 RN
  • I started out of Desyrel (trazadone) when it first came out on the market 20 years ago. I don't beleive it has ever caused me those side effects, nor have I heard of anyone else. It may be you should start off with something less strong such as ativan.
    My favorite sleeping aid is Lunesta. You could start off with 1mg and go up to 3 mg. My STUPID insurance decided to quit paying for that brand. ANY time something works well they try to replace it with something CHEAPER. Ask your doctor for a trial.
advertisement
Sign In or Register to comment.